Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 185, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 11:33 AM CDT for Nowata County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 11:33 AM CDT (16:33 UTC)
- Expired
- Apr 24, 2006, 12:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Nowata County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:28 PM CDT | HAIL 1.5 | Delaware, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241633
SVRTSA
OKC105-241730-
/O.NEW.KTSA.SV.W.0185.060424T1633Z-060424T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOWATA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1230 PM CDT
* AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHWEST OF LENAPAH...
MOVING SOUTHEAST AT 25 MPH.
.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENAPAH...
DELAWARE...WATOVA AND NOWATA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9541 3695 9541 3694 9543 3661 9543
3660 9581 3680 9582 3694 9581 3696 9578
3699 9578
$$1 follow-up statement
000
WWUS54 KTSA 241655
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT MON APR 24 2006
OKC105-241730-
/O.CON.KTSA.SV.W.0185.000000T0000Z-060424T1730Z/
NOWATA OK-
1155 AM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NOWATA COUNTY...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WANN TO 13 MILES SOUTH OF WANN...
MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENAPAH...
DELAWARE...WATOVA AND NOWATA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9541 3695 9541 3694 9543 3661 9543
3660 9581 3680 9582 3694 9581 3696 9578
3699 9578
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:01 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 24, 11:01 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1101 AM CDT MON APR 24 2006 .UPDATE... COMPLEX OF STORMS TO THE NORTHWEST AND NORTH OF TULSA WILL CONTINUE INTO THE AFTERNOON. AJUSTED POPS TO REFLECT EXPECTED AREAS OF RAIN. A LARGE PART OF THE AREA WILL REMAIN DRY. ACTION THIS EVENING AND OVERNIGHT IS THE MAIN CONCERN. A BOUNDARY ACROSS NORTHERN OKLAHOMA FROM LAST NIGHTS/THIS MORNINGS CONVECTION WILL BE A FOCUS ALONG WITH A COLD FRONT ADVANCING SOUTHEAST OUT OF WESTERN AND CENTRAL KANSAS. THE ATMOSPHERE SHOULD RECOVER LATE THIS AFTERNOON AND EARLY THIS EVENING LEAVING A POTENT SITUATION. EXPECT BES CHANCE OF SEVERE TO BE OVER THE NORTHWEST PART OF THE AREA EARLY AND THEN SPREAD TO A LESSER EXTENT TO THE SOUTH AND EAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7 ABBAS
Hazardous weather outlook, Apr 24, 8:44 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 AM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ELEVATED STORMS IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS WILL EFFECT PARTS OF NORTHEAST OKLAHOMA. WITH LARGE ELEVATED INSTABILITY LARGE HAIL WILL BE POSSIBLE ACROSS A GOOD PART OF NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...A COLD FRONT WILL MAKE ITS WAY SOUTHEAST TOWARD THE AREA. STORMS COULD FORM AGAIN LATE THIS AFTERNOON AND INITIALLY EFFECT NORTHEAST OKLAHOMA BEFORE SPREADING ACROSS THE REST OF THE AREA BEFORE THE NIGHT IS THROUGH. ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR ISOLATED SUPERCELLS...ESPECIALLY ACROSS NORTHEAST OKAHOMA AND DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WILL BE POSSIBLE ACROSS THE WHOLE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LAST INTO TUESDAY...BUT WILL COME FROM AN END FROM NORTHWEST TO SOUTHEAST AS THE COLD FRONT MOVES AWAY FROM EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HIGH PRESSURE WILL DOMINATE THE WEATHER WEDNESDAY AND THURSDAY. THE COMBINATION OF A COLD FRONT COMING FROM THE NORTH AND A UPPER LEVEL SYSTEM MOVING NORTHEAST FROM THE SOUTHWEST WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA LATE IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 24, 7:40 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT MON APR 24 2006
ARZ001-010-241315-
BENTON AR-WASHINGTON AR-
740 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 740 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEROKEE CITY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...ROCKY
COMFORT...FAIRMOUNT...MILLER...HARMON...BENTONVILLE...SILOAM
SPRINGS...GENTRY...GRAVETTE...GALLITIN...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...CHEROKEE
CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE...BELLA
VISTA...FARMINGTON...WEDINGTON...SAVOY...WHEELER...TONTITOWN AND ELM
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Apr 24, 9:09 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 18 W BURBANK 36.69N 97.06W
04/24/2006 E0.75 INCH OSAGE OK PUBLIC
&&
NMKSpecial weather statement, Apr 24, 9:14 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT MON APR 24 2006
OKZ059-241515-
PAWNEE OK-
914 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES WEST OF PAWNEE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 9:44 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 AM CDT MON APR 24 2006
OKZ054-241545-
OSAGE OK-
944 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 944 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF GRAINOLA...MOVING EAST NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA AND
AREAS NORTHWEST.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 10:22 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 5 N PAWNEE 36.41N 96.80W
04/24/2006 E1.00 INCH PAWNEE OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 38 min |
| Apr 24, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 24, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 34 min |
| Apr 24, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Apr 24, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 42 min |
| Apr 24, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 24, 11:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Apr 24, 12:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 29 min |
| Apr 24, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 61 min |
| Apr 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 58 min |
| Apr 24, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa | 82 min |
| Apr 24, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Apr 24, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 65 min |
| Apr 24, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 36 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 60 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 50 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 59 min |
| Apr 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 70 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 79 min |
| Apr 24, 6:38 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.